Jump to content
CrazyBoards.org

Is feeling doped and tired


Recommended Posts

I have BP1 and GAD. I take 300mg of lamictal and 1-2mg of klonpin a day. I just feel like a slug. I have to force myself to clean my house, grocery shop, and forget cooking. We eat frozen food half the time. This is just not "me". When I was on lower dose of lamictal I was on the edge of going manic, and it was scary which produced more anxiety and agitation.

Maybe there is a better drug? I'm so scared to switch. Any thoughts?

Link to comment
Share on other sites

It's hard striking the right balance with your meds but while I think it is probably normal to feel "slowed down" compared to what you used to feel while manic, being unable to function and having no energy is definitely not something you have to live with.

I would tend to think the "doped" feeling you mention is more than likely because of the klonopin, but everybody is different. You should talk to your pdoc about this. It's hard for me to volunteer ideas for "better" drugs because what works for me or somebody else might not work at all for you. But my old pdoc prescribed me Seroquel (an antipsychotic) as an adjunct to Lamictal, which did wonders for my anxiety and supposedly has mood stabilizing properties itself. So there ARE other things you can try without necessarily having to drop the Lamictal.

Again, talk to your pdoc, you definitely don't have to live like this!

Link to comment
Share on other sites

I've found a good med combo, and while I am sleepier than my old self, I'm not doped and it's not hard work to get through the day. I echo Faith's advice. Don't be scared of changing meds, it can be so worth it.

Link to comment
Share on other sites

definately talk to your doctor about how things are going.

if your pdoc doesn't know how you are doing then things

can't get any better. Sometimes things need to be adjusted

and sometimes what works great for some, just aren't what's

best for others.

Lamictal isn't great for me. But I have alot of other issues too.

So my med choices are kind of limited.

Link to comment
Share on other sites

lamictal isn't one of those dopey or sleepy drugs, so i'd bet it is the klonopin. that drug can really make you dopey and tired. i take it at 2mg at night and .5 mg x2 during the day. if i take a whole one during the day, i can take a nap. when i take 2 at night, i'm in a coma!

a lot of people really benefit from seroquel, so i can't knock it completely. personally, it made me so dopey and i looked stoned all the time. i had a job flying out to other cities and teaching people how to use my company's equipment, and so i was teaching 8 hours a day. i looked like some kind of drug addict in front of our clients! along with the nightmares and sleeping 15 hours a day, i had to give up seroquel. i take risperdal now for mania control and psychosis control.

i think klonopin may be your problem, and there are a number of ways to solve the anxiety issue.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...